Alert archive / Wisconsin / River Flood Warnings in 2018

River Flood Warning 26, NWS Green Bay, WI

October 11, 2018Portage County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Oct 11, 2018, 7:22 AM CDT for Portage County, Wisconsin. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Oct 11, 2018, 7:22 AM CDT (12:22 UTC)
Expired
Oct 12, 2018, 7:41 PM CDT
In force
36 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Portage County, WI

The radar

The Green Bay radar (KGRB), 120 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wisconsin River below Stevens Point Dam (STPW3).

Action stage
1074 ft
Minor stage
1076 ft
Moderate stage
1079 ft
Major stage
1081 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

578 
WGUS43 KGRB 111222
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
722 AM CDT Thu Oct 11 2018

...The National Weather Service in Green Bay has issued a Flood 
Warning for the following rivers in Wisconsin... 

  Wisconsin River below Stevens Point affecting Portage County
  Wisconsin River below Whiting Dam affecting Portage County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC097-120323-
/O.NEW.KGRB.FL.W.0026.181011T1222Z-000000T0000Z/
/STPW3.1.ER.181011T1111Z.181011T1210Z.000000T0000Z.UU/
722 AM CDT Thu Oct 11 2018

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Wisconsin River below Stevens Point.
* At 7:10 AM Thursday the stage was 1076 feet. 
* Flood stage is 1076 feet. 
* Impacts at 1076 feet. There is widespread flooding of wooded 
  lowland.  

&&

LAT...LON 4458 8961 4450 8956 4448 8964 4458 8967


$$

WIC097-120323-
/O.NEW.KGRB.FL.W.0027.181011T1222Z-000000T0000Z/
/WTGW3.1.ER.181011T1011Z.181011T1210Z.000000T0000Z.UU/
722 AM CDT Thu Oct 11 2018

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Wisconsin River below Whiting Dam.
* At 7:10 AM Thursday the stage was 1053 feet. 
* Flood stage is 1053 feet. 
* Impacts at 1053 feet. Widespread flooding in wooded land adjacent 
  to the river. Floodwaters approach homes in low lying areas on 
  Park Drive west of Plover.  

&&

LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973


$$
4 follow-up statements
936 
WGUS83 KGRB 111547
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1047 AM CDT Thu Oct 11 2018

...The Flood Warning continues for the following rivers in 
Wisconsin...
 
  Yellow River at Babcock affecting Wood County
  
  Wisconsin River below Wausau affecting Marathon County
  
  Wisconsin River below Stevens Point affecting Portage County
  
  Wisconsin River below Whiting Dam affecting Portage County
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued this evening.

&&

WIC073-120648-
/O.CON.KGRB.FL.W.0025.000000T0000Z-000000T0000Z/
/WUUW3.1.ER.181010T2020Z.181011T0710Z.000000T0000Z.UU/
1047 AM CDT Thu Oct 11 2018

The Flood Warning continues for
  The Wisconsin River below Wausau.
* At 10:10 AM Thursday the stage was 1167 feet. 
* Flood stage is 1167 feet. 
* Impacts at 1167 feet. Waters approaches buildings in DC Everest 
  Park and Oak Island Park.  

&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967


$$

WIC097-120648-
/O.CON.KGRB.FL.W.0026.000000T0000Z-000000T0000Z/
/STPW3.1.ER.181011T1111Z.181011T1510Z.000000T0000Z.UU/
1047 AM CDT Thu Oct 11 2018

The Flood Warning continues for
  The Wisconsin River below Stevens Point.
* At 10:10 AM Thursday the stage was 1076 feet. 
* Flood stage is 1076 feet. 
* Impacts at 1076 feet. There is widespread flooding of wooded 
  lowland.  

&&

LAT...LON 4458 8961 4450 8956 4448 8964 4458 8967


$$

WIC097-120648-
/O.CON.KGRB.FL.W.0027.000000T0000Z-000000T0000Z/
/WTGW3.1.ER.181011T1011Z.181011T1510Z.000000T0000Z.UU/
1047 AM CDT Thu Oct 11 2018

The Flood Warning continues for
  The Wisconsin River below Whiting Dam.
* At 10:10 AM Thursday the stage was 1053 feet. 
* Flood stage is 1053 feet. 
* Impacts at 1053 feet. Widespread flooding in wooded land adjacent 
  to the river.  Floodwaters approach homes in low lying areas on 
  Park Drive west of Plover.  

&&

LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973


$$

WIC141-120648-
/O.EXT.KGRB.FL.W.0024.000000T0000Z-181012T1630Z/
/BBCW3.1.ER.181010T1905Z.181011T0700Z.181011T2230Z.NO/
1047 AM CDT Thu Oct 11 2018

The Flood Warning continues for
  The Yellow River at Babcock.
* At 10:00 AM Thursday the stage was 13.1 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to below flood stage by 
  late this afternoon.
* Impacts at 14.0 feet. Widespread flooding is occurring in wooded 
  lowland and agricultural areas.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$
326 
WGUS83 KGRB 120049
FLSGRB

Flood Statement
National Weather Service Green Bay WI
749 PM CDT Thu Oct 11 2018

...The Flood Warning continues for the following rivers in 
Wisconsin...

 
  Yellow River at Babcock affecting Wood County
  

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Wisconsin River below Wausau affecting Marathon County
  
  Wisconsin River below Stevens Point affecting Portage County
  
  Wisconsin River below Whiting Dam affecting Portage County
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

WIC073-121549-
/O.CON.KGRB.FL.W.0025.000000T0000Z-000000T0000Z/
/WUUW3.1.ER.181010T2020Z.181011T0710Z.000000T0000Z.UU/
749 PM CDT Thu Oct 11 2018

The Flood Warning continues for
  The Wisconsin River below Wausau.
* At  7:10 PM Thursday the stage was 1167 feet. 
* Flood stage is 1167 feet. 
* Impacts at 1167 feet. Waters approaches buildings in DC Everest 
  Park and Oak Island Park.  

&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967


$$

WIC097-121549-
/O.CON.KGRB.FL.W.0026.000000T0000Z-000000T0000Z/
/STPW3.1.ER.181011T1111Z.181011T2110Z.000000T0000Z.UU/
749 PM CDT Thu Oct 11 2018

The Flood Warning continues for
  The Wisconsin River below Stevens Point.
* At  7:10 PM Thursday the stage was 1076 feet. 
* Flood stage is 1076 feet. 
* Impacts at 1076 feet. There is widespread flooding of wooded 
  lowland.  

&&

LAT...LON 4458 8961 4450 8956 4448 8964 4458 8967


$$

WIC097-121549-
/O.CON.KGRB.FL.W.0027.000000T0000Z-000000T0000Z/
/WTGW3.1.ER.181011T1011Z.181012T0010Z.000000T0000Z.UU/
749 PM CDT Thu Oct 11 2018

The Flood Warning continues for
  The Wisconsin River below Whiting Dam.
* At  7:10 PM Thursday the stage was 1054 feet. 
* Flood stage is 1053 feet. 
* Impacts at 1053 feet. Widespread flooding in wooded land adjacent 
  to the river.  Floodwaters approach homes in low lying areas on 
  Park Drive west of Plover.  

&&

LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973


$$

WIC141-121549-
/O.EXT.KGRB.FL.W.0024.000000T0000Z-181012T1908Z/
/BBCW3.1.ER.181010T1905Z.181011T0700Z.181012T0108Z.NO/
749 PM CDT Thu Oct 11 2018

The Flood Warning continues for
  The Yellow River at Babcock.
* At  7:00 PM Thursday the stage was 12.4 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is occurring.
* Forecast...the river will continue to fall to below flood stage by 
  this evening.
* Impacts at 12.0 feet. Flooding is confined mainly to 
  agricultural...wooded low land and marshes.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$
033 
WGUS83 KGRB 121846
FLSGRB

Flood Statement
National Weather Service Green Bay WI
146 PM CDT Fri Oct 12 2018

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Wisconsin River below Stevens Point affecting Portage County
  
  Wisconsin River below Whiting Dam affecting Portage County
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

WIC097-130946-
/O.CON.KGRB.FL.W.0026.000000T0000Z-000000T0000Z/
/STPW3.1.ER.181011T1111Z.181012T0310Z.000000T0000Z.UU/
146 PM CDT Fri Oct 12 2018

The Flood Warning continues for
  The Wisconsin River below Stevens Point.
* At  1:10 PM Friday the stage was 1076 feet. 
* Flood stage is 1076 feet. 
* Impacts at 1076 feet. There is widespread flooding of wooded 
  lowland.  

&&

LAT...LON 4458 8961 4450 8956 4448 8964 4458 8967


$$

WIC097-130946-
/O.CON.KGRB.FL.W.0027.000000T0000Z-000000T0000Z/
/WTGW3.1.ER.181011T1011Z.181012T0010Z.000000T0000Z.UU/
146 PM CDT Fri Oct 12 2018

The Flood Warning continues for
  The Wisconsin River below Whiting Dam.
* At  1:10 PM Friday the stage was 1053 feet. 
* Flood stage is 1053 feet. 
* Impacts at 1053 feet. Widespread flooding in wooded land adjacent 
  to the river.  Floodwaters approach homes in low lying areas on 
  Park Drive west of Plover.  

&&

LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973


$$
668 
WGUS83 KGRB 130041
FLSGRB

Flood Statement
National Weather Service Green Bay WI
741 PM CDT Fri Oct 12 2018

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...

  Wisconsin River below Stevens Point AFFECTING Portage County
  
  Wisconsin River below Whiting Dam AFFECTING Portage County
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

&&

WIC097-130111-
/O.CAN.KGRB.FL.W.0026.000000T0000Z-181013T0041Z/
/STPW3.1.ER.181011T1111Z.181012T0310Z.181012T1810Z.UU/
741 PM CDT Fri Oct 12 2018

The Flood Warning is cancelled for
  The Wisconsin River below Stevens Point.
* At 7:10 PM Friday the stage was 1075.5 feet. 
* Flood stage is 1076 feet. 
* Impacts at 1076 feet. There is widespread flooding of wooded 
  lowland.  

&&

LAT...LON 4458 8961 4450 8956 4448 8964 4458 8967


$$

WIC097-130111-
/O.CAN.KGRB.FL.W.0027.000000T0000Z-181013T0041Z/
/WTGW3.1.ER.181011T1011Z.181012T0010Z.181012T2153Z.UU/
741 PM CDT Fri Oct 12 2018

The Flood Warning is cancelled for
  The Wisconsin River below Whiting Dam.
* At  7:10 PM Friday the stage was 1052.8 feet. 
* Flood stage is 1053 feet. 
* Impacts at 1053 feet. Widespread flooding in wooded land adjacent 
  to the river.  Floodwaters approach homes in low lying areas on 
  Park Drive west of Plover.  

&&

LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Oct 11, 6:36 AM CDT, 46 minutes earlier.

Area forecast discussion, Oct 11, 6:36 AM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
636 AM CDT Thu Oct 11 2018

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Friday
Issued at 332 AM CDT Thu Oct 11 2018

Much quieter conditions through the short-term portion of the
forecast. The main concerns will be elevated rivers from recent
rainfall along with much colder temperatures and the associated
frost/freeze potential. Have issued a freeze warning for
southeastern portions of the CWA, where a frost or freeze has not
already occurred this season.

Today: The strong low pressure system that brought all of the rain
over the past couple days will continue lifting to the northeast
through the day. On the back side of the low, the pressure gradient
will remain fairly tight across the CWA, bringing breezy conditions
along with cold air advection. Most locations will see highs today
in the low 40s; however, central and north-central WI will likely
see highs struggling to climb out of the upper 30s. Otherwise, today
will feel very cold compared to the past couple weeks. Wind chill
values will likely remain in the low to mid 30s for most locations
with maybe even a few upper 20 degree wind chills over north-central
WI. Cloud cover will also linger over the north-central locations
with continued wrap-around moisture along with delta-T values
ranging around 18C on west to northwest flow off Lake Superior. Low
level convergence will also be such that at least scattered light
rain showers or drizzle may occur over the aforementioned areas.

Tonight into Thursday: The pressure gradient will steadily decrease
across the area, even though it will not completely relax tonight.
This along with some downslope clearing and continued cold air
advection will lead to overnight lows dropping to freezing or below
for much of the CWA. Opted to issue a Freeze Warning to highlight
the freezing potential tonight into early Friday morning for much of
the Fox Valley. The Door Peninsula was left out of the warning, due
to the still relatively warm waters keeping the temperatures up a
bit, likely just above freezing. Issued SPS for the potential for
some patch frost over those areas though. Otherwise, mainly dry
conditions except over the north-central, where a light rain/snow
mixture may occur with the continued wrap-around and favorable delta-
T values. Bufkit soundings show that the convective cloud layer may
nose just inside the -12C isotherm, introducing some ice into the
cloud layer. Again, pointing to the potential for at least some
light snow to occur over the north-central overnight into early
Friday morning. Quiet weather will be the rule on Friday with
generally cloudy skies expected along with continued cooler
temperatures. Temperatures will be in the upper 30s north-central
and around 40 elsewhere, but the wind will be lighter than today.

.LONG TERM...Friday Night Through Wednesday
Issued at 332 AM CDT Thu Oct 11 2018

A cool pattern remains expected to be in place across the region
over the next week thanks to persistent deep mid-level troughing.
Because of the colder pattern, temperatures and precip are both
likely to be below normal over the period.  Used a blend of the
ecmwf and gfs for much of this forecast.

Friday night through Saturday night...Surface high pressure will be
sliding east from the mid-Mississippi to the Ohio Valley on Friday
night.  Because of the high passing south of the region, boundary
layer winds will likely struggle to decouple, though should be less
than on Thursday night.  Even so, temperatures remain on track to
fall between 30 to 35 degrees over the Fox Valley and Lakeshore,
which will likely lead to frost/freeze headlines.  Clouds will be on
the increase on Saturday as a cold front moves across the northern
Mississippi Valley.  This front will bring the next chance of precip
from late Saturday afternoon into Saturday night.  Temps look warm
enough that most precip should fall as liquid, though could see a
few flakes over the northwoods.  No significant changes to temps.

Rest of the forecast...Behind the front, another reinforcing shot of
cold air will move into the region on Sunday.  A shortwave moving
across northern WI will bring a chance of light rain and snow
showers to the northwoods.  High pressure then builds into the area
for Sunday night and Monday, which continues to look cool and
blustery.  Finally, it looks like one more clipper type system will
a chance of rain/snow to the area on Tuesday/Tuesday night before
the pattern settles down midweek and beyond.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 636 AM CDT Thu Oct 11 2018

As a strong low pressure system continues to lift to
the northeast of the area, expect gusty winds to linger at each of
the TAF sites through late this afternoon. The pressure gradient
will relax later tonight into Friday allowing winds to steadily
decrease. Otherwise, MVFR conditions will prevail through the
first part of this TAF issuance. There will be some improvement at
each TAF site later this afternoon through late tonight; however,
this will be more notable at GRB/ATW/MTW as winds downslope into
those sites.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 1 AM to 9 AM CDT Friday for WIZ038>040-045-
048>050.
&&

SHORT TERM.....Cooley
LONG TERM......MPC
AVIATION.......Cooley
Hazardous weather outlook, Oct 11, 4:56 AM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
456 AM CDT Thu Oct 11 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
456 AM CDT Thu Oct 11 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Due to recent heavy rainfall, several rivers remain above
bankfull and a few above minor flood stage.

Low temperatures are forecast to fall into the lower to middle 30s
over the Fox Valley and lakeshore areas tonight. Temperatures
this cold will result in a frost or freeze, and damage to cold
sensitive plants. A freeze warning is in effect for portions of
the area tonight into early Friday morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Several rivers will remain above bankfull or minor flood stage
through the latter part of the week.

Low temperatures are forecast to fall into the lower to middle 30s
over the Fox Valley and lakeshore areas on Friday night.
Temperatures this cold may result in a frost or freeze.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-121000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
456 AM CDT Thu Oct 11 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Gusty west to northwest winds will create hazardous conditions
for small craft through this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Conditions hazardous to small craft may also occur on Saturday
night and Sunday.

Cooley/MPC

In the hours before

Special weather statement, Oct 11, 3:51 AM CDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Green Bay WI
351 AM CDT Thu Oct 11 2018

WIZ022-112000-
Door-
351 AM CDT Thu Oct 11 2018

...PATCHY FROST POSSIBLE TONIGHT INTO FRIDAY MORNING...

Temperatures will drop into the mid 30s across much of the Door
Peninsula tonight into early Friday morning, which may lead to
some patchy frost development. The greatest potential for patchy
frost development will be away from the immediate lake and bay
shore.

Those with cold-sensitive vegetation may consider covering the
plants or bringing them inside, if possible, tonight into early
Friday morning.

Cooley

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 3:30 AM CDTFreeze WarningGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Waushara and 1 more29 hr
Oct 11, 4:21 AM CDTRiver Flood AdvisoryGRBMarathon7 hr
Oct 11, 7:22 AM CDTRiver Flood WarningGRBPortage36 hr

Nearby

River Flood Warnings in Wisconsin, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.